MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. IAG BC PRO PNK 20GA X 1.88IN; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. IAG BC PRO PNK 20GA X 1.88IN; INTERVASCULAR CATHETER
Catalog Number 392537
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the iag bc pro pnk 20ga x 1.88in experienced foreign matter contamination.The following information was provided by the initial reporter: material no: 392537, batch no: 9262427.It was reported to me that on (b)(6), in one of the bd catheters that was sealed and supposed to be sterile in the package has a long human hair inside.The package was not opened and there was no break in the seal but the hair was inside the packaging, wrapped around the catheter.Catheter type: bd insyte autogard bc pro 20 ga x 1.88in.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 12/23/2020.H.6.Investigation: our quality engineer inspected the sample submitted for evaluation.Bd received one unused unit within a sealed package from (b)(4), lot 9262427.A device history record review showed no non-conformances associated with this issue during the production of this batch.Through the visual/microscopic examination the unit revealed that a strand of hair was wrapped around the needle cover confirming the reported defect.This was physical/mechanical evidence to confirm and support a manufacturing/ packaging related issue for the reported defect relating to an operator error.
 
Event or Problem Description
It was reported that the iag bc pro pnk 20ga x 1.88in experienced foreign matter contamination.The following information was provided by the initial reporter: material no: 392537.Batch no: 9262427.It was reported to me that on 11/27, in one of the bd catheters that was sealed and supposed to be sterile in the package has a long human hair inside.The package was not opened and there was no break in the seal but the hair was inside the packaging, wrapped around the catheter.Catheter type: bd insyte autogard bc pro 20 ga x 1.88in.

Brand Name
IAG BC PRO PNK 20GA X 1.88IN
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key11092584
Report Number1710034-2020-00838
Device Sequence Number676180
Product Code FOZ
UDI-Device Identifier00382903925377
UDI-Public00382903925377
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Catalogue Number392537
Device Lot Number9262427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1